Seborrheic dermatitis in eyebrows-- desperate for help
I have a bad case of seborrheic dermatitis in my eyebrows. I tried Desonide, which helped, but when I switched to Elidel, it wasn't successful in controlling my seb derm. And my derm told me to switch back to desonide.
~10 days, twice daily desonide
~2-3 weeks twice daily Elidel
~10 days twice daily desonide+salycylic acid, 6%
~a few days Elidel
My treatment has probably gone on for a little over six weeks total (which is what's listed about).
1. One concern: the damage I've done by using steriod creams: Do I get, say, a lifetime's limit of six weeks of desonide, of which I've exhausted a little over two weeks? Or do I start over on a clean slate once I've stopped desonide for maybe a couple of weeks? (Not that I plan to use it all the time, I would just like as clean a slate as possible.) What's the longest I can use desonide safely?
2. 2nd concern: How do I get these flakes off? I have them covering the first halves of both my eyebrows, and spanning the entire witdth. I've had some for over a week, almost two weeks. I've gotten some pretty ignorant advice from the derm (like rubbing off the flakes-- which would induce traction alopecia). I havea feeling that osme of the flakes stayed because the steroid cream+salicylic just sat on the flakes and built up. I would like to remove the flakes with as little mechanic pressure as possible and with as little hair loss as possible.
3. I am thinking of just using tea tree oil shampoo everyday + the following supplements:
b. probiotic (acidophilus)
c. cod liver oil tablets
d. evening primrose oil tablets
What do you think? I have some nizoral from an old prescription from my previous derm (well not that old, just a few months old-- had to change docs because I moved)-- do you think I should also start using that in addition to the tea tree oil shampoo?
4. Have you heard of eye twitching being associated with Elidel, salicylic acid, desonide, or seb derm itself? I have had more frequent eye twitching in one eye.
5. How much hope do I have for controlling this? This is my first winter with it and it has been pretty bad. I can't really control the fact that I have stress or that the weather gets bad here in winter. It's to the point where I avoid people and just get depressed about this all the time. Please help. It's depressing that even my dermatologist gave up on me, he told me to seek advice elsewhere because he wasn't willing to prescribe anything else. He seems to only be addressing the immuno part without addressing the fungal part.
Any advice will be much appreciated. While I can't help you directly in return since you are the doctor and you know more than I do, I will definitely pay it forward with your help in mind!
I had a very mild case of seborrheic dermatitis last year. Minor amount of flaking in my eyebrows and also a bit on both sides of my nose (ie: the T area of my face was slightly red and flakey).
After reading somewhere that seborrheic dermatitis may be caused by a fungus, I started using the Head and Shoulders anti-dandruff shampoo (which contains pyrithrione zinc). I massaged it into my skin twice a day for a few minutes while in the shower and then rinsed it off. To my suprise I started realizing good results after a few days, and it only took a couple weeks to be fully better.
Just wanted to let you know what worked for me. If your condition is more severe then it might not work for you, but I think it's worth a shot if you haven't already tried it.
Hi,It's been a while since any posts, but I recently have found a solution for my seborrheic dermatitis and wanted to share with somebody. My problem started six months ago with just two little pimples under my nose. I put a prescription cortisone (mometasone furoate) on for a couple of days and it went away. As soon as I stopped putting it on it came back. Then new patches started in the chin area and under my eyes, then on the side of my nose and in between my eyebrows. It is very frustrating and not a good idea to continue use of the cortisone. I was putting generous amounts directly on dry clean skin and my skin started to look funny in those areas. I have been to the dermatologist several times and given multiple creams, ranging from antiobiotic creams to anti yeast, and various cortisones. No luck. She put me on an antifungal medication and again no luck. I saw an allergist, too. It turns out I am allergic to all my skin care products I've been using for 22 years. As a side note, I have since switched to organic skin care products called the Sheabutter line. However, this didn't seem to matter as far as the seb dermatitis is concerned. I am alternating now with my organic products and Neutragena products. Anyway, for the last week I started washing my face with Selsun Blue medicated menthol shampoo. I know you have tried Head N Shoulders, so maybe this won't work for you, but it did wonders for me. I noticed a difference in the way my skin felt almost immediately, and the way it looked within a day. For three days I washed morning and night and let it sit on the areas for about a minute before rinsing. After I dried off I used Neutrogena toner (which stung a little) and let that dry. Next I used the Neutrogena sensitive skin moisturizer. After I felt that was well-absorbed I put on only the tiniest thin layer of my handy mometasone furoate. Any cortisone will probably work. For the last couple of days I have done somewhat of a "weening" with everything. I use a very tiny drop of the Selsun Blue in the morning only and spread it thin and have not used the cortisone at all. So far my skin has not looked this good since this all started. I am back to normal and keeping my fingers crossed. You will have more flaking during this process, but it is the means to an end. A couple of times I used a coarse washcloth to remove the Selsun Blue and some of the skin with it. I really think the most important part with the flaking is probably to put a generous amount of that moisturizer before any cortisone. I am back to using my organic products today and my skin really looks great. This is what prompted me to find somebody to write to today. I wish anybody with this problem the best of luck and I hope what helped me will help them.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.